MAUDE Adverse Event Report: STRYKER GMBH DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 TI FOR LEFT TIBIA 6 HOLE / L127MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 TI FOR LEFT TIBIA 6 HOLE / L127MM; PLATE, FIXATION, BONE
Catalog Number 627456S
Health Effect - Clinical Codes Ulceration (2116); Rupture (2208)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device disposition is unknown.
 
Event or Problem Description
The surgeon reported that he was revising a patient who had been implanted with an axsos 3 plate to fix a fractured left tibia because the distal medal part of the axsos 3 plate was sitting off the bone and was sticking through the patient's skin on the medial side causing ulceration of the skin.The surgeon further reported that the plate had caused rupture of the tendon.The surgeon did comment that he thought if the most medial distal hole has been filled this event may have been averted.
 
Additional Manufacturer Narrative
The reported event that distal anterolateral tibia plate axsos 3 ti for left tibia 6 hole / l127mm was alleged of 'tissue damaged' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event, such as pictures, or x-rays as well as the affected device must be available in order to determine the root cause of the complaint event.Nevertheless, based on complaint history, some possible root causes are, but are not limited to: a potential misuse by the user.Indeed, the surgeon who performed the revision surgery stated that: "[.] the surgeon did comment that he thought if the most medial distal hole has been filled this event may have been averted.".Indeed, according to the operative technique, the axsos plates are designed in such a way that "[.] the system design is based on clinical input from an international panel of experienced surgeons, data from literature, and both practical and biomechanical testing.The anatomical shape, the fixed screw trajectory, and high surface quality take into account the current demands of clinical physicians for appropriate fixation, high fatigue strength, and minimal soft tissue damage.An improper seating of the screw in the plate, which could have damages the soft tissues surrounding it.An improper size selection / placement of the plate in the anatomic area, which could have lead to damage the soft tissues surrounding it.An extensive reading and understanding of the operative technique and instruction for use are necessary to avoid this type of events.Indeed, the ifu reminds the user that: "[.] ''ensure that you are familiar with the intended uses, indications/ contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Please remember that pro duct systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments.For your information, avail yourself of the training courses and publications offered (e.G.Operative techniques).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DISTAL ANTEROLATERAL TIBIA PLATE AXSOS 3 TI FOR LEFT TIBIA 6 HOLE / L127MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7548347
Report Number0008031020-2018-00406
Device Sequence Number16201513
Product Code HRS
UDI-Device Identifier07613327082012
UDI-Public07613327082012
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K141121
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2021
Device Catalogue Number627456S
Device Lot NumberV20082
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer07/05/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR